Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 35, NWS Tallahassee, FL

March 12, 2001Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 12, 2001, 3:56 AM CST for Walton County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 12, 2001, 3:56 AM CST (09:56 UTC)
Expired
Mar 12, 2001, 5:00 AM CST
In force
64 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS52 KTAE 120957
SVRTLH
FLC131-121100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WALTON COUNTY IN FLORIDA

* UNTIL 500 AM CST...

* AT 356 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 21 MILES
  WEST OF MOSSY HEAD...OR ABOUT 6 MILES WEST OF CRESTVIEW...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOX HILL...MOSSY HEAD BY 410 AM CST...
  GORDON...NEW HARMONY BY 415 AM CST...
  CANEY CREEK...CLUSTER SPRINGS BY 420 AM CST...
  GASKIN...GLENDALE BY 425 AM CST...
  DARLINGTON BY 430 AM CST...

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8999 TO REPORT SEVERE WEATHER.

LAT...LON 3082 8671 3065 8663 3075 8604 3099 8603
          3100 8613 3099 8638

.END

24-BLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:49 AM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 12, 2:49 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM EST MON MAR 12 2001

88-DS ARE A LITTLE MORE ACTIVE THIS MORNING AS A LINE OF SHOWERS AND
THUNDERSTORMS MOVES ACROSS THE FL PANHANDLE AND SE AL PORTIONS OF
THE CWA. THIS MARKS THE FIRST OPPORTUNITY HERE TO USE SCAN TO HELP
ANALYZE THE STORMS. THE STORMS APPEAR TO BE AHEAD OF A WEAK WARM
FRONT THAT IS EXPECTED TO MOVE NORTH ACROSS THE AREA TODAY. CURRENT
DEW PTS ARE ONLY IN THE 50S BUT EXPECTED TO RISE INTO THE 60S AS THE
WARM FRONT PROGRESSES. NO SEVERE THUNDERSTORMS ARE EXPECTED THIS
MORNING AS STORMS ARE MOVING INTO A MORE STABLE AMS. LATER TODAY SPC
HAS PLACED THE CWA IN A SLGT RISK.

UPPER FLOW REMAINS SWLY ACROSS THE CWA THRU THE FCST PERIOD AS THE
FIRST CLOSED UPPER LOW OVER NE MOVES NE AND DEEPENS A TROF THAT WILL
EVENTUALLY ROTATE OVER THE CWA TUE WHILE THE 2ND CLOSED UPPER LOW
DROPS TO BAJA BEFORE MOVING EAST AND PRODUCING A RAIN THREAT ON THU.
AT THE SFC THE LOW OVER TX/OK WL MOVE NE INTO THE GREAT LAKES REGION
TODAY WITH A TRAILING COLD FRONT MOVING EAST OF THE MS RVR BY 06Z
TUE THE COLD FRONT WL CONT EAST AND PASS OVER TLH TUE AFTN. STRONG
S-SW FLOW IS EXPECTED TO DEVELOP AHEAD OF THE FRONT TODAY. THIS WILL
TAP THE GULF MOISTURE RAISING PWS WELL ABOVE AN INCH AGAIN.
INCREASED LAPSE RATES ALONG WITH ENOUGH INSTABILITY AND WIND SHEAR
THIS AFTN MAY CONTRIBUTE TO A FEW STORMS BECOMING SEVERE. THE CHANCE
FOR RAIN WL CONT ACROSS THE CWA UNTIL TUE NIGHT. NO FIRE WX CONCERNS
THIS PERIOD. LOCAL BUOYS ONLY INDICATING 1-2 FT SEAS BUT WL CONTINUE
SCEC WEST OF AQQ AS GRADIENT IS EXPECTED TO TIGHTEN RAISING WINDS
AND SEAS SWIFTLY TO SCEC CRITERIA.

EXTENDED: WEDNESDAY THROUGH SUNDAY...SFC HI WILL PROVIDE A DRY WED
WITH THE NEXT FRONT ARRIVING THU PRODUCING ANOTHER CHANCE FOR RAIN
THAT WL LAST INTO FRI. DRY WX RETURNS SAT AND SUN.

PRELIMINARY NUMBERS:

TLH 75/63 74/46 7751
PFN 70/65 71/51 7740
DHN 71/60 72/47 8740
ABY 72/60 71/47 7750
VLD 76/62 76/50 6751

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MME

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:37 PM CSTSevere Thunderstorm WarningTAEWalton38 min
Mar 12, 3:32 PM CSTTornado WarningTAEWalton28 min
Mar 12, 3:36 PM CSTSevere Thunderstorm WarningTAEJackson24 min
Mar 12, 4:08 PM CSTSevere Thunderstorm WarningTAEBay52 min
Mar 12, 4:29 PM CSTTornado WarningTAEBay31 min
Mar 12, 5:03 PM CSTSevere Thunderstorm WarningTAECalhoun27 min
Mar 12, 5:20 PM CSTTornado WarningTAECalhoun25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.